Alert archive / Colorado / Winter Storm Warnings in 2009

Winter Storm Warning 3, NWS Denver/Boulder, CO

January 28, 2009Grand County, Jackson County, Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Jan 28, 2009, 3:30 AM MST for Grand County, Jackson County, Colorado. It took effect at Jan 28, 2009, 4:00 AM MST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2009, 3:30 AM MST (10:30 UTC)
In effect from
Jan 28, 2009, 4:00 AM MST
Expired
Jan 29, 2009, 9:16 AM MST
In force
29 hr
Issued by
NWS Denver/Boulder, CO

Counties Grand County, CO, Jackson County, CO

The radar

The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2009-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2009-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2313 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 281030
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
330 AM MST WED JAN 28 2009

...MORE SNOW AND BLOWING SNOW HEADED FOR THE MOUNTAINS...

.A STRONG JET STREAM AND NORTHWEST FLOW ALOFT WILL BRING PACIFIC
MOISTURE ACROSS THE MOUNTAINS OF COLORADO. AS A RESULT...SNOW WILL
DEVELOP IN THE MOUNTAINS EARLY THIS MORNING AND CONTINUE INTO
THURSDAY MORNING. STRONG WEST TO NORTHWEST WINDS WILL ALSO
PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...AND MAY PRODUCE
WHITEOUT CONDITIONS AT TIMES OVER THE HIGHER MOUNTAIN PASSES.  

PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE
PREPARED FOR HAZARDOUS DRIVING CONDITIONS...SLOW TRAVEL...SNOW PACKED
ROADS...AND POOR VISIBILITY IN SPOTS. CHAIN LAWS WILL LIKELY BE
REQUIRED ON I-70 INCLUDING THE APPROACHES TO THE EISENHOWER TUNNEL
AND VAIL PASS.

COZ035-036-038-039-281130-
/O.CAN.KBOU.WW.Y.0007.000000T0000Z-090128T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
330 AM MST WED JAN 28 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LOCAL SHERIFF OFFICES REPORTED NO SIGNIFICANT PROBLEMS WITH
BLOWING SNOW. THE WINTER WEATHER ADVISORY FOR FOOTHILL LOCATIONS
HAS BEEN REPLACED BY A HIGH WIND WARNING WITH GUSTS UP TO 80 MPH
POSSIBLE. MEANWHILE...GUSTS BETWEEN 50 AND 70 MPH CAN STILL BE
EXPECTED ON THE NEARBY ADJACENT PLAINS INCLUDING BOULDER...
GOLDEN...THE WESTERN SECTIONS OF LOVELAND AND FORT COLLINS...AND
THE WYOMING BORDER AREA ALONG I-25.  STRONG WINDS WILL STILL
PRODUCE SOME LOCALIZED BLOWING SNOW...BUT SIGNIFICANT REDUCTIONS
IN VISIBILITY ARE NO LONGER ANTICIPATED.

$$

COZ031-281900-
/O.NEW.KBOU.WS.W.0003.090128T1100Z-090129T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
330 AM MST WED JAN 28 2009

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
11 AM MST THURSDAY.

SNOW WILL QUICKLY DEVELOP AND INTENSIFY THIS MORNING. THE SNOW MAY
BE HEAVY AT TIMES THROUGH TONIGHT...AND WEST WINDS OF 15 TO 30 MPH
WITH GUSTS UP TO 40 MPH WILL PRODUCE CONSIDERABLE BLOWING AND
DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE REDUCED TO NEAR
ZERO AT TIMES DUE TO HEAVY FALLING SNOW AND BLOWING SNOW. TOTAL
SNOW ACCUMULATIONS OF 9 TO 16 INCHES CAN BE EXPECTED BEFORE THE
SNOW DECREASES LATE THURSDAY MORNING.

WIND CHILL READINGS WILL ALSO RANGE BETWEEN 15 AND 25 BELOW
ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN LESS
THAN 30 MINUTES.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ033-034-281900-
/O.NEW.KBOU.WW.Y.0008.090128T1100Z-090129T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
330 AM MST WED JAN 28 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 11 AM MST THURSDAY.

SNOW WILL QUICKLY DEVELOP AND INTENSIFY THIS MORNING. IN ADDITION...
WEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 50 MPH ABOVE
TIMBERLINE WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW.
VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE
FALLING SNOW AND BLOWING SNOW. TOTAL SNOW ACCUMULATIONS OF 6 TO
12 INCHES CAN BE EXPECTED BEFORE THE SNOW DECREASES LATE THURSDAY
MORNING.

WIND CHILL READINGS WILL ALSO RANGE BETWEEN 20 AND 30 BELOW
ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN AS LITTLE AS
10 MINUTES.

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BARJENBRUCH/KRIEDERMAN
5 follow-up statements
000 
WWUS45 KBOU 281928
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1228 PM MST WED JAN 28 2009

...MORE SNOW AND BLOWING SNOW HEADED FOR THE MOUNTAINS...

.A STRONG JET STREAM AND NORTHWEST FLOW ALOFT WILL BRING PACIFIC
MOISTURE ACROSS THE MOUNTAINS OF COLORADO. AS A RESULT...SNOW
CONTINUE INTO THURSDAY MORNING. STRONG WEST TO NORTHWEST WINDS
WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...AND MAY
PRODUCE WHITEOUT CONDITIONS AT TIMES OVER THE HIGHER MOUNTAIN
PASSES.

PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE
PREPARED FOR HAZARDOUS DRIVING CONDITIONS...SLOW TRAVEL...SNOW
PACKED ROADS...AND POOR VISIBILITY IN SPOTS. CHAIN LAWS WILL
LIKELY BE REQUIRED ON I-70 INCLUDING THE APPROACHES TO THE
EISENHOWER TUNNEL AND VAIL PASS.

COZ031-290130-
/O.CON.KBOU.WS.W.0003.000000T0000Z-090129T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
1228 PM MST WED JAN 28 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY. 

SNOW IS EXPECTED TO CONTINUE AND MAY BE HEAVY AT TIMES THROUGH
TONIGHT. WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW IN OPEN AREAS.
VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES DUE TO HEAVY
FALLING SNOW AND BLOWING SNOW. TOTAL SNOW ACCUMULATIONS OF 9 TO 16
INCHES CAN BE EXPECTED BEFORE THE SNOW DECREASES LATE THURSDAY
MORNING.

WIND CHILL READINGS WILL ALSO RANGE BETWEEN 15 AND 25 BELOW
ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN LESS THAN
30 MINUTES.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ033-034-290130-
/O.CON.KBOU.WW.Y.0008.000000T0000Z-090129T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
1228 PM MST WED JAN 28 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY. 

SNOW IS EXPECTED THIS AFTERNOON THROUGH THURSDAY MORNING.  WEST
WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 50 MPH ABOVE
TIMBERLINE WILL PRODUCE BLOWING AND DRIFTING SNOW. VISIBILITIES
MAY BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE FALLING SNOW AND
BLOWING SNOW. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE
EXPECTED BEFORE THE SNOW DECREASES LATE THURSDAY MORNING.

WIND CHILL READINGS WILL ALSO RANGE BETWEEN 20 AND 30 BELOW
ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN AS LITTLE AS
10 MINUTES.

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KBOU 282240
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
340 PM MST WED JAN 28 2009

...SNOW AND BLOWING SNOW CONTINUING IN THE MOUNTAINS...

.SNOW WILL CONTINUE INTO THURSDAY MORNING OVER THE MOUNTAINS OF
NORTH CENTRAL COLORADO.  STRONG WEST TO NORTHWEST WINDS WILL ALSO
PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW. WHITEOUT CONDITIONS
CAN BE EXPECTED AT TIMES OVER THE HIGHER MOUNTAIN PASSES.

PERSONS TRAVELING IN THE COLORADO HIGH COUNTRY SHOULD BE PREPARED
FOR HAZARDOUS DRIVING CONDITIONS...SLOW TRAVEL...SNOW PACKED
ROADS...AND POOR VISIBILITY. CHAIN LAWS WILL LIKELY BE REQUIRED
ON I-70 INCLUDING THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL
PASS.

COZ031-290445-
/O.CON.KBOU.WS.W.0003.000000T0000Z-090129T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
340 PM MST WED JAN 28 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY. 

SNOW IS EXPECTED TO CONTINUE AND MAY BE HEAVY AT TIMES THROUGH
EARLY THURSDAY MORNING. WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP
TO 40 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW IN
OPEN AREAS. ADDITIONAL SNOW ACCUMULATIONS WILL RANGE FROM 5 TO 9
MORE INCHES THROUGH MID DAY THURSDAY.

WIND CHILL READINGS WILL ALSO RANGE BETWEEN 15 AND 25 BELOW
ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN LESS THAN
30 MINUTES.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ033-034-290445-
/O.CON.KBOU.WW.Y.0008.000000T0000Z-090129T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
340 PM MST WED JAN 28 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY. 

SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THURSDAY MORNING.
WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL PRODUCE
EXTENSIVE BLOWING AND DRIFTING SNOW. ADDITIONAL SNOW ACCUMULATIONS
WILL RANGE FROM 4 TO 8 MORE INCHES BY MID DAY THURSDAY.

WIND CHILL READINGS WILL ALSO RANGE BETWEEN 20 AND 30 BELOW
ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN AS LITTLE AS
10 MINUTES.

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KBOU 290408
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
908 PM MST WED JAN 28 2009

...SNOW AND BLOWING SNOW CONTINUING IN THE MOUNTAINS...

.SNOW WILL CONTINUE INTO THURSDAY MORNING OVER THE MOUNTAINS OF
NORTH CENTRAL COLORADO. STRONG WEST TO NORTHWEST WINDS WILL ALSO
PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW. WHITEOUT CONDITIONS
CAN BE EXPECTED AT TIMES OVER THE HIGHER MOUNTAIN PASSES.

PERSONS TRAVELING IN THE COLORADO HIGH COUNTRY SHOULD BE PREPARED
FOR HAZARDOUS DRIVING CONDITIONS...SLOW TRAVEL...SNOW PACKED
ROADS...AND POOR VISIBILITY. CHAIN LAWS ARE REQUIRED ON I-70
FOR THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS.

COZ031-291200-
/O.CON.KBOU.WS.W.0003.000000T0000Z-090129T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
908 PM MST WED JAN 28 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY. 

SNOW WILL TO CONTINUE AND MAY BE HEAVY AT TIMES THROUGH EARLY
THURSDAY MORNING. WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40
MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW IN OPEN
AREAS. TOTAL SNOW ACCUMULATIONS FROM THIS STORM WILL RANGE FROM 8
TO 16 INCHES THROUGH MID DAY THURSDAY.

WIND CHILL READINGS WILL ALSO RANGE BETWEEN 15 AND 25 BELOW
ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN LESS THAN
30 MINUTES.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ033-034-291200-
/O.CON.KBOU.WW.Y.0008.000000T0000Z-090129T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
908 PM MST WED JAN 28 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY. 

SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THURSDAY MORNING.
WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH WILL PRODUCE
EXTENSIVE BLOWING AND DRIFTING SNOW. VISIBILITY WILL BE REDUCED TO
LESS THAN A QUARTER MILE AT TIMES DUE TO THE BLOWING SNOW THROUGH
THE MOUNTAIN PASSES. TOTAL SNOW ACCUMULATIONS FROM THIS STORM WILL
RANGE FROM 6 TO 12 INCHES THROUGH MID DAY THURSDAY.

WIND CHILL READINGS WILL ALSO RANGE BETWEEN 20 AND 30 BELOW
ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN AS LITTLE AS
10 MINUTES.

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KBOU 291014
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
314 AM MST THU JAN 29 2009

...SNOW WILL BE WINDING DOWN THIS MORNING...

.SNOW WILL GRADUALLY DECREASE AROUND DAYBREAK AS DRIER AIR MOVES
INTO THE MOUNTAINS. HOWEVER...STRONG GUSTY WINDS ABOVE TIMBERLINE
WILL CONTINUE TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW.

SNOWFALL ESTIMATES FROM AUTOMATED SNOW GAGES INDICATE BETWEEN 7
AND 15 INCHES OF SNOW HAS FALLEN IN THE MOUNTAINS OF WESTERN GRAND
AND WESTERN JACKSON COUNTIES...WHILE AMOUNTS GENERALLY TAPERED OF
INTO THE 2 TO 6 INCH RANGE ACROSS THE FRONT RANGE MOUNTAINS FROM
SUMMIT COUNTY NORTHWARD TO THE ROCKY MOUNTAIN NATIONAL PARK AREA
AND MEDICINE BOW RANGE. HOWEVER...A FEW SPOTS ALONG THE FRONT
RANGE RECEIVED SOMEWHAT HEAVIER AMOUNTS LIKE THE EISENHOWER TUNNEL
WHERE 8 INCHES OF NEW SNOW HAS FALLEN SINCE YESTERDAY MORNING.

PERSONS TRAVELING IN THE COLORADO HIGH COUNTRY SHOULD BE PREPARED
FOR HAZARDOUS DRIVING CONDITIONS...SLOW TRAVEL...SNOW PACKED
ROADS...AND POOR VISIBILITY. CHAIN LAWS ARE REQUIRED ON I-70 FOR
THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS...AND
RABBIT EARS PASS ON HIGHWAY 40.  LOVELAND PASS WAS CLOSED.

COZ031-291615-
/O.CON.KBOU.WS.W.0003.000000T0000Z-090129T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
314 AM MST THU JAN 29 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

SNOW WILL GRADUALLY DECREASE THIS MORNING. ADDITIONAL ACCUMULATIONS
OF 1 TO 3 INCHES CAN STILL BE EXPECTED...BRINGING STORM TOTALS
INTO THE 8 TO 18 INCH RANGE. WEST WINDS OF 15 TO 30 MPH WITH GUSTS
UP TO 40 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW
IN OPEN AREAS.

WIND CHILL READINGS WILL ALSO RANGE BETWEEN 15 AND 25 BELOW
ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN LESS THAN
30 MINUTES.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ033-034-291615-
/O.CON.KBOU.WW.Y.0008.000000T0000Z-090129T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
314 AM MST THU JAN 29 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

SNOW WILL GRADUALLY DECREASE DURING THE EARLY MORNING HOURS...WITH
ADDITIONAL ACCUMULATIONS UP TO 3 INCHES MAINLY IN ELEVATIONS ABOVE
10 THOUSAND FEET. WEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS
OF 50 MPH ABOVE TIMBERLINE WILL PRODUCE EXTENSIVE BLOWING AND
DRIFTING SNOW. MOTORISTS SHOULD BE PREPARED FOR SUDDEN CHANGES IN
VISIBILITY AND POSSIBLE WHITEOUT CONDITIONS IN STRONGER WIND
GUSTS. TOTAL SNOW ACCUMULATIONS FROM THIS STORM WILL RANGE FROM 4
TO 11 INCHES.

WIND CHILL READINGS WILL ALSO RANGE BETWEEN 20 AND 30 BELOW
ZERO...WHICH CAN CAUSE FROSTBITE TO EXPOSED FLESH IN AS LITTLE AS
10 MINUTES.

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BARJENBRUCH
000 
WWUS45 KBOU 291616
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
916 AM MST THU JAN 29 2009

COZ031-291730-
/O.CAN.KBOU.WS.W.0003.000000T0000Z-090129T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
916 AM MST THU JAN 29 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELED THE WINTER
STORM WARNING. 

SNOW HAS DECREASED IN THE NORTH CENTRAL MOUNTAINS OF COLORADO.
LIGHT SNOW WILL CONTINUE INTO THE AFTERNOON HOURS WITH MAYBE ONE
MORE INCH OF ACCUMULATION. GUSTY WEST-NORTHWEST WINDS TO 30 MPH
WILL CAUSE BLOWING AND DRIFTING SNOW.


$$

COZ033-034-291730-
/O.CAN.KBOU.WW.Y.0008.000000T0000Z-090129T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
916 AM MST THU JAN 29 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELED THE WINTER
WEATHER ADVISORY. 

SNOW HAS DECREASED IN THE NORTH CENTRAL MOUNTAINS OF COLORADO.
LIGHT SNOW WILL CONTINUE INTO THE AFTERNOON HOURS WITH MAYBE ONE
MORE INCH OF ACCUMULATION. GUSTY WEST-NORTHWEST WINDS TO 45 MPH
WILL CAUSE BLOWING AND DRIFTING SNOW.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 28, 3:00 AM MST, 30 minutes earlier.

Area forecast discussion, Jan 28, 3:00 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 AM MST WED JAN 28 2009

.SHORT TERM...WARNING CRITERIA WINDS OVER THE FOOTHILLS CONTINUE
THIS MORNING AS THE SURFACE PRESSURE GRADIENT REMAINS LARGE.
LOCALIZED AREAS OF BLOWING ARE STILL BEING PRODUCED...LIMITING
VISIBILITIES ALONG THE FOOTHILLS AND EXTENDING OUT ACROSS LARIMER
AND WELD COUNTIES NEAR THE WYOMING BORDER. GRADIENT SHOULD RELAX
LATER THIS MORNING TO ALLOW THE WINDS TO DECREASE.

MOISTURE IN THE NW FLOW ALOFT WILL BE ENHANCED AS A COUPLE
SHORTWAVES SLIDE THROUGH AND THE JET IS NEARBY. WITH A GOOD
OROGRAPHICS AND JET DYNAMICS...EXPECT SUBSTANTIAL SNOW AMOUNTS IN
THE MOUNTAINS...ESPECIALLY WESTERN JACKSON AND WESTERN GRAND
COUNTIES. HAVE ISSUED A WINTER STORM WARNING FOR THESE AREAS IN
EXPECTATION OF UP TO A FOOT OF NEW SNOW BY LATE TONIGHT AND
CONTINUING ON THROUGH TOMORROW.  HAVE ALSO ISSUED WINTER WEATHER
ADVISORIES FOR SNOW AMOUNTS OF 6 TO 8 INCHES OF SNOW OVER THE HIGHER
ELEVATIONS OF ROCKY MOUNTAIN NATIONAL PARK...AND MOUNTAINS OF
GILPIN...CLEAR CREEK AND SUMMIT COUNTIES. NWLY FLOW SHOULD KEEP THE
PLAINS DRY THROUGH THE AFTERNOON. A WEAK COLD FRONT FROM THE NORTH
THIS EVENING WITH SLIGHT UPSLOPE TURNING OF SURFACE WINDS WILL BRING
A SLIGHT CHANCE OF SNOW THIS EVENING.

.LONG TERM...SNOW AND BLOWING SNOW WILL CONTINUE TO BE A PROBLEM IN
THE HIGH COUNTRY THROUGH THE EARLY MORNING HOURS THURSDAY SO HAVE
OPTED TO KEEP HIGHLIGHTS GOING UNTIL 18Z.  LAPSE RATES ARE STILL
QUITE HIGH AND IN EXCESS OF 7C/KM IN THE MORNING HOURS...WHICH
SHOULD STILL SPELL SOME GOOD SNOW IN THE HIGH COUNTRY AND ANOTHER
1-4 INCHES OF SNOW.  STRONGER LARGE SCALE SUBSIDENCE WILL TAKE HOLD
LATER THURSDAY MORNING AND INTO THE AFTERNOON HOURS...ESPECIALLY
AFTER UPPER LEVEL JET AXIS PASSES BY.  FURTHER DRYING SHOULD LIMIT
ADDITIONAL ACCUMULATIONS IN THE AFTERNOON HOURS.  ON THE PLAINS...
STILL CANT RULE OUT SOME CONVECTIVE SHOWERS MOVING OFF THE HIGHER
TERRAIN OR EVEN BANDED JET INDUCED PRECIPITATION IN THE MORNING
HOURS.  SUNSHINE SHOULD THEN BECOME MORE COMMON BY AFTERNOON WITH
SUBSIDENCE AND DRYING AIRMASS.

FOR THURSDAY NIGHT...CROSS SECTIONS SHOW A MEAN STATE CRITICAL LAYER
WHICH WOULD SUPPORT STRONGER WINDS IN/NEAR THE FRONT RANGE.
HOWEVER...CROSS MOUNTAIN TOP COMPONENT IS ONLY 20-30 KNOTS SO THAT
WOULD LIMIT THREAT OF ANY STRONG WINDS.

FRIDAY WILL SEE MUCH WARMER TEMPERATURES WITH STRONG WARM
ADVECTION...LEE TROUGH...AND DOWNSLOPE FLOW.  AS A RESULT...HIGHS IN
THE 50S SHOULD BE FAIRLY COMMON ACROSS THE PLAINS.  WARMER WEATHER
WILL REMAIN IN PLACE THROUGH SATURDAY...WITH NEXT COLD FRONT STILL
ON TRACK TO BRING ONE DAY OF COOLER WEATHER SUNDAY.  THE FIRST HALF
OF NEXT WEEK IS STILL LOOKING DRY WITH MUCH ABOVE NORMAL
TEMPERATURES.

&&

.AVIATION...MAINLY GUSTY WEST WINDS EXPECTED THROUGH THE AFTERNOON.
SHOULD SEE A DECREASE AND SLIGHT TURNING TOWARD UPSLOPE CONDITIONS
AFTER 00Z...THEN QUICKLY TURN TO DRAINAGE. WITH THE BRIEF UPSLOPE
CONDITIONS...A SLIGHT CHANCE OF SNOW FOR THIS EVENING AND THROUGH
THE NIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FOR FRONT RANGE
FOOTHILLS...ZONES 35 AND 36 UNTIL 11 AM. WINTER STORM WARNING FOR
MOUNTAINS OF WESTERN JACKSON AND WESTERN GRAND COUNTIES INCLUDING
RABBIT EARS PASS...ZONE 31...UNTIL 11 AM THURSDAY. WINTER WEATHER
ADVISORY FOR THE FRONT RANGE MOUNTAINS INCLUDING MEDICINE BOW
RANGE...ROCKY MOUNTAIN NATIONAL PARK...INDIAN PEAKS...AND MOUNTAINS
OF SUMMIT COUNTY...ZONES 33 AND 34...UNTIL 11 AM THURSDAY.

KRIEDERMAN/BARJENBRUCH
Hazardous weather outlook, Jan 27, 11:07 AM MST, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1107 AM MST TUE JAN 27 2009

COZ030>051-281300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1107 AM MST TUE JAN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WEST TO NORTHWEST WINDS WILL BE INCREASING TODAY AND TONIGHT ACROSS
THE MOUNTAIN PASSES AND FRONT RANGE FOOTHILLS.  WINDS WILL INCREASE
TO 20 TO 35 MPH AND GUSTS UP AROUND 60 MPH ARE POSSIBLE BY LATER
TONIGHT. EVEN SOME GUSTS TO 45 MPH ARE POSSIBLE AT THE BASE OF THE
FOOTHILLS. WITH THE GUSTY WINDS THERE WILL BE BLOWING SNOW AND
REDUCED VISIBILITIES OVER EXPOSED AND SNOW COVERED AREAS WHICH ARE
NOW WIDESPREAD AFTER THE LATEST SNOWFALL.

SNOW WILL BE DEVELOPING AGAIN IN THE MOUNTAINS AFTER MIDNIGHT
TONIGHT BUT ANY ACCUMULATIONS OVERNIGHT ARE EXPECTED TO BE UNDER AN
INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW IS LIKELY IN THE HIGH MOUNTAINS WEDNESDAY INTO EARLY THURSDAY
MORNING.  SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 9 INCHES THROUGH
THAT PERIOD.  WINDY CONDITIONS WILL CREATE AREAS OF BLOWING SNOW AS
WELL.   STRONG DOWNSLOPE WINDS WITH GUSTS TO 60 MPH ARE EXPECTED IN
AND NEAR THE FRONT RANGE FOOTHILLS WEDNESDAY MORNING.

THE NEXT CHANCE OF SNOW WILL BE A SLIGHT ONE OVER THE MOUNTAINS
SATURDAY NIGHT.  OTHERWISE DRY CONDITIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SZOKE/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 9:53 PM MSTHigh Wind WarningBOUBoulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more13 hr
Jan 28, 3:30 AM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more30 hr

Nearby

Winter Storm Warnings in Colorado, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.